Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 34, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at May 11, 2021, 1:52 PM CDT for Dallas County, Texas. It took effect at May 11, 2021, 5:28 PM CDT. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- May 11, 2021, 1:52 PM CDT (18:52 UTC)
- In effect from
- May 11, 2021, 5:28 PM CDT
- Expired
- May 12, 2021, 1:11 AM CDT
- In force
- 8 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 61 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White Rock Creek at Dallas (DWRT2). The gauge peaked at 83.73 ft at May 11, 2021, 1:00 AM CDT.
- Action stage
- 78 ft
- Minor stage
- 84 ft
- Moderate stage
- 88 ft
- Major stage
- 90 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08057200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
942
WGUS44 KFWD 111852
FLWFWD
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
152 PM CDT Tue May 11 2021
...The National Weather Service in Fort Worth TX has issued a Flood
Warning for the following rivers in Texas...
White Rock Creek Near White Rock Creek At Greenville Ave
affecting Dallas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
&&
Additional information is available at www.weather.gov/fwd.
TXC113-121145-
/O.NEW.KFWD.FL.W.0034.210511T2228Z-210512T1139Z/
/DWRT2.1.ER.210511T2228Z.210511T2300Z.210511T2338Z.NO/
152 PM CDT Tue May 11 2021
The National Weather Service in Fort Worth has issued a
* Flood Warning for
the White Rock Creek Near White Rock Creek At Greenville Ave.
* From this afternoon to Wednesday morning.
* At 1:15 PM CDT Tuesday the stage was 71.6 feet.
* Flood stage is 84.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this afternoon to a crest of 85.1 feet this evening. It will then
fall below flood stage this evening.
* Impact...At 84.0 feet, Minor flooding will occur near the creek.
Bike paths downstream of the gage will be flooded. Water approches
ball fields at Emmett Conrad High School.
&&
LAT...LON 3293 9682 3295 9676 3285 9669 3279 9669
3279 9677 3285 9677
$$
Schroeder1 follow-up statement
375
WGUS84 KFWD 120611
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
111 AM CDT Wed May 12 2021
...The Flood Warning is cancelled for the following rivers in
Texas...
White Rock Creek Near White Rock Creek At Greenville Ave
affecting Dallas County.
TXC113-120715-
/O.CAN.KFWD.FL.W.0034.000000T0000Z-210512T0611Z/
/DWRT2.1.ER.210511T2228Z.210511T2300Z.210511T2338Z.NO/
111 AM CDT Wed May 12 2021
...The Flood Warning for the White Rock Creek Near White Rock Creek
At Greenville Ave has been cancelled...
The Flood Warning is cancelled for
the White Rock Creek Near White Rock Creek At Greenville Ave.
* At 12:15 AM CDT Wednesday the stage was 72.6 feet.
* Flood stage is 84.0 feet.
* Forecast...The river is expected to fall to 71.9 feet early this
morning.
&&
LAT...LON 3293 9682 3295 9676 3285 9669 3279 9669
3279 9677 3285 9677
$$
BainWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 11, 12:18 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 11, 12:18 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1218 PM CDT Tue May 11 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Wednesday/ A persistent and deep upper-level trough remains anchored over much of the CONUS this morning. At the surface, a 1005 mb low is centered near Truth or Consequences with a stationary front extending from this low across the Trans-Pecos to near San Antonio, then eastward across the TX/LA coastal plains. The warm sector south of the stationary front is characterized by temperatures in the lower 80s and dewpoints in the lower 70s. The cool sector north of the stationary front consists of temperatures in the upper 50s and dewpoints in the lower 50s. Through the rest of the afternoon, widespread showers and thunderstorms are expected across much of the FWD CWA, with these thunderstorms occurring within two regimes: 1. Ongoing convection across western North TX being driven by an approaching upper-level shortwave trough. 2. Developing convection across Central TX near the stationary front. The first of these two regimes, as noted above, is being driven by an approaching upper-level shortwave trough evident on GOES-E water vapor channel imagery. This convection is rooted above the boundary layer owing to the sharp frontal inversion noted on the 12Z FWD RAOB. Despite the elevated nature of this convection, it is nevertheless able to tap into MUCAPE values in excess of 1,000 J/kg given the exceptionally steep mid-level lapse rates. Some of the stronger cores within the widespread precipitation shield may be capable of producing large and severe hail. The second convective regime, developing across Central TX, is being driven by convergence along the stationary front. GOES-E visible channel imagery already shows agitated Cu near the stationary front with IR channel imagery showing cooling cloud tops. Some surface-based instability does exist in the vicinity of the stationary front with LAPS analysis indicating 1,000+ J/kg SBCAPE just south of the front. While thunderstorms that form just north of the front are unlikely to be surface-based, parcels will likely be rooted fairly low in the troposphere and will have access to more than 2,000 J/kg MUCAPE. This will mean severe hail will be possible in these areas well. Perhaps more significantly, the large CAPE profiles and PWAT values approaching 1.75" will support heavy rainfall, especially if convection begins to train near the stationary front. This potential certainly exists as backward-propagating Corfidi vectors are oriented nearly parallel to the stationary front. HREF probability-matched mean QPF shows a potential for 3-5 inches of rainfall possible near the stationary front. For this reason, the Flash Flood Watch will continue through 12Z (0700 CDT) Wednesday. In addition to the flash flood potential, there will be a possibility of minor river flooding within the Trinity River basin below Trinidad, with minor to moderate flooding possible within the Neches basin. Convection should end from northwest to southeast late tonight as the axis of the upper-level trough begins to move east of the region. Cloudy and seasonably cool conditions will persist through Wednesday however, with some light rain showers likely continuing across parts of Central TX. Godwin && .LONG TERM... /Issued 405 AM CDT Tue May 11 2021/ /Thursday through Next Monday/ A reprieve from the active weather pattern is anticipated Thursday and into at least the first half of the weekend with daytime high temperatures returning closer to seasonal values. With the recent rainfall, we'll need to keep tabs on the potential for possible fog episodes late Wednesday into early Thursday. Our first opportunity for rain/storms in the long term forecast arrives late Saturday. Rain/storm chances linger into early next week. There is some spread among the deterministic guidance so confidence isn't high in the PoP forecast and one can expect some variability in the official forecast over the next several days. It appears that we will finally dry out late Wednesday into Thursday as a long wave trough moves east into the mid-south. Our winds atop the cooler surface layer will switch around the northeast in response to the departing longwave and this should shut off our isentropic upglide that has been the culprit for our rainy weather over the last couple of days. With what should likely be widespread rainfall...at least east of I-35...we will have a necessary ingredient necessary for radiation fog; wet soils. Skies appear that they will clear during peak cooling, however, the fly-in-the-ointment may be the strength of the 925mb winds. At present time, they are still forecast to range between 15 and 20 knots which may keep the boundary layer sufficiently mixed. Given that most of the guidance indicates this, we'll forgo mentioning fog in the worded forecasts with this package, but it'll be something to watch for Wednesday night into Thursday. Daytime highs on Thursday will still remain a good 10 to 15 degrees below seasonal averages, but the increased sunshine will make it feel much warmer than the previous days. Southerly flow is expected to return late Thursday and into Friday as lee-troughing commences across the Central Plains. We will start to see some moisture make its way northward, but at present time, it's unlikely to be accompanied by any meaningful large lift. In fact, shortwave ridging is advertised by the deterministic guidance and at best, we'll likely only have fair weather cumulus to contend with on Friday. Daytime highs on Friday will only be a few degrees below normal with temperatures in the upper 70s and low 80s. As we venture into the first half of the weekend, stronger moisture advection northward will likely respond to continued troughing to the north of the Lone Star State and we'll likely have warmer overnight conditions in addition to an increase in cloud cover. Some of the coarser guidance paints some low rainfall amounts across the Big Country where the magnitude of moisture advection may be greatest along with perhaps some subtle upslope. At present time, I'm not too impressed with the prospects for rain or storms on Saturday or Saturday night given the pretty paltry synoptic scale lift, so I'll keep PoPs capped at 20 percent. On Sunday the large scale pattern appears that it'll be more conducive to greater rain chances as modest shortwave troughing develops. Widespread cloud cover is expected to engulf most of the area and I kept daytime highs a touch lower than deterministic NBM guidance. I should note, however, that if low level flow veers ahead of an approaching front, we'll need to nudge highs upward from the current forecast. While the setup for rain is better than Saturday, I'm still likely conservative with the PoP forecast given the lack of concrete forcing/lifting mechanisms. The latest ECMWF remains a very wet outlier and advertises greater than 80 PoP for most of the area on Sunday, with the GFS/NBM/Canadian being less aggressive. I'll stick closer to the latter model cluster numbers (maybe even a little lower) until we venture closer to Monday. On Monday, a front will slide southward into the area, providing at least a source of ascent. The greatest PoPs in the extended reside here along the Red River. There remains some uncertainty with how far south the front will venture and beyond Monday, PoPs remain broad-brushed across a good portion of the area with the greatest rain/storm chances along the Red River and across East Texas. There could be a severe weather potential late this weekend into early next week given CAPE values of greater than 1500 J/kg and 0-6km bulk wind differences around 30-35 knots. It's much too early for any details, but given the time of year, continue to check back for forecast updates. Bain && .AVIATION... /NEW/ /18Z TAFs/ Metroplex... Widespread TSRA expected to impact the D10 TRACON shortly. For this reason...TSRA will be prevailed at D10 TAF sites through the next few hours. TSRA will then begin to shift east and away from D10 TAF sites later this evening with impacts continuing to the Bonham and Cedar Creek arrival gates as well as eastbound departures. IFR will prevail through the TAF period with intermittent LIFR CIGs possible during SHRA/TSRA. N-NE winds 10-13 KT will continue. Convective impacts will begin to diminish after 06Z. KACT... Convective timing is a bit more uncertain at KACT, but at least intermittent TSRA can be expected through the evening. Amendments may be required as the convective evolution across Central TX becomes more clear. IFR will continue through the TAF period with LIFR CIGs likely by Wednesday morning. Winds will be N-NE 8-11 KT. Godwin && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 64 55 65 55 73 / 90 40 10 10 0 Waco 68 58 65 53 73 / 90 60 20 10 0 Paris 60 54 64 51 71 / 90 50 10 10 0 Denton 62 52 64 51 72 / 90 30 10 10 0 McKinney 62 54 65 52 72 / 90 40 10 10 0 Dallas 64 57 65 55 74 / 90 40 10 10 0 Terrell 65 54 65 53 73 / 100 60 20 10 0 Corsicana 68 57 65 54 73 / 100 70 20 10 0 Temple 69 58 65 54 73 / 90 70 30 10 0 Mineral Wells 61 53 63 52 71 / 90 30 20 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday morning for TXZ095-105>107- 121>123-135-146>148-162. &&
Hazardous weather outlook, May 11, 12:18 PM CDT, 1 hour 34 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1218 PM CDT Tue May 11 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121300- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1218 PM CDT Tue May 11 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Thunderstorms will spread across North and Central Texas today and tonight. A few thunderstorms may be severe and capable of producing large hail. Heavy rainfall will also be possible, with the heaviest rain expected near and east of Interstate 45 where rainfall amounts of two to four inches are forecast. This heavy rainfall may lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated thunderstorms return to the forecast late Saturday through Monday. At this time, details regarding the potential for severe weather remain unclear and individuals are advised to check back later this week for updates to the forecast. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested for parts of North and Central Texas later today. Any reports of flooding are appreciated.
In the hours before
Special weather statement, May 11, 11:12 AM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1112 AM CDT Tue May 11 2021
TXZ148-111630-
Anderson TX-
1112 AM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ANDERSON COUNTY
UNTIL 1130 AM CDT...
At 1111 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Maydelle, or 14 miles southwest of Rusk, moving
northeast at 35 mph.
Dime to penny size hail and winds in excess of 40 mph will be
possible with this storm.
This storm will remain over mainly rural areas of southeastern
Anderson County.
LAT...LON 3159 9528 3158 9537 3162 9542 3172 9534
3172 9533 3170 9533 3171 9531 3170 9531
3168 9528 3166 9528 3163 9529 3162 9526
3161 9526
TIME...MOT...LOC 1611Z 222DEG 31KT 3162 9529
05Special weather statement, May 11, 12:38 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1238 PM CDT Tue May 11 2021
TXZ130-111815-
Erath TX-
1238 PM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ERATH COUNTY UNTIL 115 PM
CDT...
At 1238 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dublin, moving northeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Stephenville and Dublin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3248 9806 3221 9794 3211 9788 3201 9837
3216 9848 3217 9847
TIME...MOT...LOC 1738Z 227DEG 36KT 3215 9836
GodwinThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:05 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 55 min |
| May 10, 7:19 PM CDT | Special Weather Statement | FWD | Hunt | 26 min |
| May 10, 7:22 PM CDT | Special Weather Statement | FWD | Dallas | 23 min |
| May 10, 7:36 PM CDT | Special Weather Statement | FWD | Dallas | 24 min |
| May 10, 7:38 PM CDT | Special Weather Statement | FWD | Johnson | 37 min |
| May 10, 8:13 PM CDT | Special Weather Statement | FWD | Erath | 32 min |
| May 10, 8:17 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 43 min |
| May 10, 8:47 PM CDT | Special Weather Statement | FWD | Tarrant | 28 min |
| May 10, 8:56 PM CDT | Areal Flood Advisory | FWD | Hood, Johnson, Parker, Tarrant | 3 hr |
| May 10, 9:00 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 30 min |
| May 10, 9:27 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Kaufman | 63 min |
| May 10, 9:30 PM CDT | Special Weather Statement | FWD | Fannin | 45 min |
| May 10, 9:50 PM CDT | Special Weather Statement | FWD | Hunt | 25 min |
| May 10, 10:07 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Hunt, Rockwall | 42 min |
| May 10, 10:11 PM CDT | Special Weather Statement | FWD | Fannin | 49 min |
| May 10, 10:26 PM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| May 10, 10:29 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Kaufman | 61 min |
| May 10, 11:00 PM CDT | River Flood Warning | FWD | Dallas, Denton | 37 hr |
| May 10, 11:00 PM CDT | River Flood Warning | FWD | Hunt | 46 hr |
| May 10, 11:00 PM CDT | River Flood Warning | FWD | Hunt, Kaufman, Rockwall | 57 hr |
| May 10, 11:32 PM CDT | Special Weather Statement | FWD | Kaufman | 43 min |
| May 11, 12:42 AM CDT | River Flood Warning | FWD | Dallas | 2 hr |
| May 11, 12:51 AM CDT | Areal Flood Advisory | FWD | Kaufman, Van Zandt | 3 hr |
| May 11, 1:10 AM CDT | Special Weather Statement | FWD | Van Zandt | 50 min |
| May 11, 3:20 AM CDT | Flash Flood Watch | FWD | Anderson, Delta, Freestone, Henderson, Hopkins, Hunt and 6 more | 15 hr |
| May 11, 11:12 AM CDT | Special Weather Statement | FWD | Cherokee | 18 min |
| May 11, 12:38 PM CDT | Special Weather Statement | FWD | Erath | 37 min |
| May 11, 12:48 PM CDT | Areal Flood Advisory | FWD | Dallas, Ellis, Johnson, Tarrant | 3 hr |
| May 11, 1:42 PM CDT | Areal Flood Advisory | FWD | Comanche, Hamilton, Mills | 3 hr |
| May 11, 2:02 PM CDT | Special Weather Statement | FWD | Leon | 28 min |
| May 11, 2:09 PM CDT | Special Weather Statement | FWD | Henderson | 36 min |
| May 11, 2:30 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 28 min |
| May 11, 2:37 PM CDT | Areal Flood Advisory | FWD | Kaufman | 3 hr |
| May 11, 3:01 PM CDT | Special Weather Statement | FWD | Anderson | 29 min |
| May 11, 3:16 PM CDT | Special Weather Statement | FWD | Bell | 29 min |
| May 11, 3:35 PM CDT | Special Weather Statement | FWD | Falls | 25 min |
| May 11, 4:04 PM CDT | River Flood Warning | FWD | Dallas | 40 hr |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.